Korean Circ J.  2013 Aug;43(8):561-564. 10.4070/kcj.2013.43.8.561.

Kounis Syndrome Presenting as Very Late Stent Thrombosis in an Everolimus-Eluting Stent Following Wasp Stings

Affiliations
  • 1Division of Cardiology, Department of Medicine, Seoul Paik Hospital, Inje University School of Medicine, Seoul, Korea. eukmh@naver.com

Abstract

Kounis syndrome is the concurrence of acute coronary syndromes with conditions associated with mast cell activation following an allergic insult. We report a 56-year-old man who experienced a ST-segment elevation myocardial infarction after wasp stings. The patient presented without signs of anaphylaxis or shock. Coronary angiography showed an everolimus-eluting stent thrombosis (ST) of the left anterior descending artery occluding the vessel completely which was deployed for stable angina 3 years ago. The patient had been compliant with anti-platelet therapy, and no relevant cardiovascular events occurred until the day of admission. We interpreted our patient's condition as a manifestation of Kounis syndrome. To our knowledge, this is the first case of Kounis syndrome showing very late ST in a second-generation drug-eluting stent caused by wasp stings.

Keyword

Hypersensitivity; Drug-eluting stent; Thrombosis; Acute coronary syndrome

MeSH Terms

Acute Coronary Syndrome
Angina, Stable
Bites and Stings
Coronary Angiography
Drug-Eluting Stents
Humans
Hypersensitivity
Mast Cells
Middle Aged
Myocardial Infarction
Sirolimus
Stents
Thrombosis
Wasps
Everolimus
Glycosaminoglycans
Sirolimus
Full Text Links
  • KCJ
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error